MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G43868
Medical Device Problem Codes Off-Label Use (1494); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G4 - pma/510(k) # p050017/s002 and s003.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As reported per the district manager: i received a call today from this account about a stent that fractured.I am still gathering the information about the occurrence.The following information was received via email on 25mar2025."the patient was 68 y/o female with pancreatic adenocarcinoma.She was 5¿2¿ and 110 lbs.Patient had placement of internal/external biliary drainage.On (b)(6) 2024 the stent was internalized with a a zilver stent gpn-g43868, lot # c2138632.An internal/external biliary drain was left through the zilver stent.Patient was brought back on (b)(6) 2024 for injection and removal of biliary drain.The stent appeared to be intact then.Patient returned to endoscopy (b)(6) 2025 for repeat scope.It was noted then that the stent was fractured.Patient returned to ir for percutaneous biliary drainage on (b)(6) 2025.Doctor was unable to gain access inn the biliary tree as the patients¿ ducts were not dilated.Internal stent was draining and not occluded.There was no adverse effects at this time as the stent was still draining ducts." a formal complaint was not filed or reported.
 
Additional Manufacturer Narrative
G4 - pma/510(k) # p050017/s002 and s003.Supplemental correction report is being submitted to update annex coding for off-label use based on the confirmation received from clinical on (b)(6) 2025.Clinical input stated: "the use of the ziv stent in the common bile duct is abnormal use/off-label use.This abnormal use have likely led to the stent fracture as per the imaging review." investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental correction report is being submitted to update annex coding for off-label use based on the confirmation received from clinical on (b)(6) 2025.Clinical input stated: "the use of the ziv stent in the common bile duct is abnormal use/off-label use.This abnormal use have likely led to the stent fracture as per the imaging review.".
 
Additional Manufacturer Narrative
G4 - pma/510(k) # p050017/s002 and s003.Device evaluation: the ziv6-35-80-10-80 device of lot number c2138632 involved in this complaint was not returned for evaluation.With the information provided, a document-based investigation was conducted.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use and/label review: it should be noted that the instructions for use (ifu0043) states the following: ¿the zilver vascular stent is intended for use as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries up to 100mm in length with a reference vessel diameter of 5 to 9mm.¿ there is evidence to suggest that the customer did not follow the instructions for use.From the information provided, the device was used in the common bile duct.Image review: images were provided to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer.Impression: single poor-quality image demonstrates a zilver stent deployed in the common bile duct demonstrates a near complete fracture extending transversely across the stent.The point of fracture likely corresponds to the point where the stent exits the common bile duct into the duodenum.This potential bend point can lead to repeated stress and metal fatigue contributing stent fracture.If too much of the stent extends into the duodenum lumen, this can act as a fulcrum, increasing the stress even more with peristalsis.Unfortunately, no information regarding the dwell time, or images submitted with contrast were submitted to help elucidate the underlying contributing factors.Root cause analysis: a definitive root cause can be attributed to abnormal use of the device.From the information provided, the zilver vascular stent was used in the common bile duct.As per the instructions for use, the stent is indicated for use in the iliac arteries.The abnormal use likely led to the stent fracture reported abnormal use complaints are considered to be beyond any further reasonable means of interface ¿ related risk control by the manufacturer.It is unknown how the device will function outside of its intended use.Trending will monitor if any future investigation is required.Confirmation of complaint: the complaint is confirmed based on customer and/or rep testimony.Confirmed quantity of 01 x used device.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the initial reporter, there were no adverse effects at this time, the stent was still draining ducts.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 19-jun-25.

Brand Name
ZILVER 635 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key21762246
Report Number3001845648-2025-00173
Device Sequence Number8766827
Product Code NIO
UDI-Device Identifier10827002438689
UDI-Public(01)10827002438689(17)270202(10)C2138632
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P050017/S002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG43868
Device Catalogue NumberZIV6-35-80-10-80
Device Lot NumberC2138632
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/26/2025
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2025
Supplement Date Received by Manufacturer04/23/2025
03/11/2025
Initial Report FDA Received Date04/03/2025
Supplement Report FDA Received Date05/05/2025
07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale
Patient Weight50 KG